Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 59, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 11, 2001, 5:30 AM CDT for Atoka County, Bryan County, Oklahoma. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 11, 2001, 5:30 AM CDT (10:30 UTC)
- Expired
- Apr 11, 2001, 6:15 AM CDT
- In force
- 45 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Atoka County, OK, Bryan County, OK
The radar
The Norman radar (KTLX), 156 km from the middle of the area, began a volume at 10:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 5:34 AM CDT | Tornado F0 | Wardville, OK | This is the 2nd and final county segment to the tornado which formed 4 miles southeast of Coalgate in Coal County at 0425 CST, then moved into Atoka County at 0434 CST. In Atoka County, minor roof damage was sustained to a mobile home, and numerous trees were |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 3:15 AM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 10.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1767 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 3.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOUN 111031
SVROKC
OKC005-013-111115-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
530 AM CDT WED APR 11 2001
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ATOKA COUNTY IN SOUTHEAST OKLAHOMA
BRYAN COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 615 AM CDT
* AT 528 AM CDT...DOPPLER RADAR DETECTED A LINE OF SEVERE
THUNDERSTORMS FROM 2 MILES WEST OF WARDVILLE TO 4 MILES WEST OF
UTICA...OR JUST SOUTHEAST OF DURANT... MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IN THE WARNING INCLUDE ACHILLE...ATOKA...BENNINGTON...
BLUE...BOKCHITO...CHOCKIE...DAISY...LANE...STRINGTOWN...TUSHKA...
UTICA AND WARDVILLE
WINDS GREATER THAN 60 MPH ARE LIKELY WITHIN THIS LINE OF STORMS.
LAT...LON 3470 9624 3419 9618 3378 9643 3397 9601
3418 9579 3459 9568 3468 9588
...SPEG.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 3:30 AM CDT, 2 hours earlier.
Area forecast discussion, Apr 11, 3:30 AM CDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 330 AM CDT WED APR 11 2001 WELL...BEYOND WHAT IS GOING ON THIS MORNING WITH SEVERE STORMS... MAIN WORRY TODAY WILL BE WINDS. AS STRONG SFC LOW MOVES OFF TOWARD THE NORTHEAST TODAY WITH DRY LINE/PACIFIC FRONT MOVING ACROSS THE AREA WILL SEE STRONG SW WINDS BEHIND THE FRONT THROUGH MUCH OF THE DAY. WILL ISSUE WIND ADVISORY FOR ENTIRE AREA TODAY. AS SFC LOW MOVES OFF TOWARD THE NE WINDS WILL GRADUALLY DECREASE FROM SOUTH TO NORTH BY LATE THIS AFTN AND SHOULD SEE A MORE SUBSTANTIAL DROP IN SPEEDS THIS EVENING. FOR PRECIP CHANCES WILL BASE POPS FOR FIRST PERIOD ON LATEST TRENDS ON RADAR. OTHERWISE...WILL SEE MORE TRANQUIL WEATHER AFTER TODAY GOING INTO HOLIDAY WEEKEND. APPEARS THAT AVN TRIES TO MAINTAIN SOME SORT OF BOUNDARY FROM THIS MORNING SYSTEM TO OUR SOUTH...WHICH IT THEN MOVES BACK NORTH OVER THE WEEKEND WITH SOME WEAK UPPER WAVES PROGRESSING EAST ACROSS SOUTHERN US...IN FAIRLY ZONAL FLOW. THINK AVN IS OVERDOING QPFS...BUT COULD BE SOME CHANCE WITH WAA OCCURRING AND SOME FORCING FROM UPPER LEVELS WILL KEEP SLIGHT CHANCE TO CHANCE SAT/SUN TIME FRAME WITH DRIER/COOLER FOR FIRST PART OF NEXT WEEK. FIRST GUESS NUMBERS FCSTID = 30 OKC 73 46 73 50 / 30 0 0 0 HBR 71 43 71 48 / 0 0 0 0 SPS 75 47 76 51 / 0 0 0 0 GAG 67 38 67 45 / 0 0 0 0 PNC 72 45 70 47 / 30 0s 0 0 DUA 75 48 77 53 / 30 0 0 0 .OUN... OK...WIND ADVISORY ALL ZONES TODAY. TX...WIND ADVISORY ALL ZONES TODAY.
In the hours before
Local storm report, Apr 11, 1:01 AM CDT, 4 hours 29 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
101 AM CDT WED APR 11 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1220 AM 4 NW FORT COBB OK 62 MPH WIND GUST
04/11/01 CADDO MEASURED BY OKLAHOMA
MESONET
1220 AM 3 SSE MARSHALL OK 71 MPH WIND GUST
04/11/01 LOGAN REPORTED BY OKLAHOMA
MESONET
LINDLEYLocal storm report, Apr 11, 2:51 AM CDT, 2 hours 39 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
251 AM CDT WED APR 11 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1235 PM 3 SSE MARSHALL OK 73 MPH WIND GUST
04/11/01 LOGAN REPORTED BY OKLAHOMA
MESONET
0100 AM 3 W MEDICINE PARK OK 61 MPH WIND GUST
04/11/01 COMANCHE REPORTED BY OKLAHOMA
MESONET
0105 AM 4 WSW WEATHERFORD OK 58 MPH WIND GUST
04/11/01 CUSTER REPORTED BY OKLAHOMA
MESONET
0130 AM 6 NW KAW CITY OK 58 MPH WIND GUST
04/11/01 KAY REPORTED BY OKLAHOMA
MESONET
0130 AM 7 SSE RED ROCK OK 60 MPH WIND GUST
04/11/01 NOBLE REPORTED BY OKLAHOMA
MESONETThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 1:22 AM CDT | Severe Thunderstorm Warning | OUN | Dewey, Woodward | 38 min |
| Apr 11, 1:44 AM CDT | Tornado Warning | OUN | Garvin, McClain | 31 min |
| Apr 11, 1:56 AM CDT | Tornado Warning | OUN | Pottawatomie | 34 min |
| Apr 11, 2:17 AM CDT | Tornado Warning | OUN | Pottawatomie | 28 min |
| Apr 11, 2:56 AM CDT | Tornado Warning | OUN | Pottawatomie, Seminole | 34 min |
| Apr 11, 3:58 AM CDT | Tornado Warning | OUN | Love | 32 min |
| Apr 11, 4:41 AM CDT | Severe Thunderstorm Warning | OUN | Coal, Pontotoc | 34 min |
| Apr 11, 5:05 AM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Johnston | 25 min |
| Apr 11, 5:12 AM CDT | Severe Thunderstorm Warning | OUN | Hughes | 33 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.